Alert archive / California / Small Craft Advisories in 2010

Small Craft Advisory 23, NWS Eureka, CA

March 18, 2010

NWS Eureka, CA issued this small craft advisory at Mar 18, 2010, 8:22 PM PDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2010, 8:22 PM PDT (03:22 UTC)
Expired
Mar 18, 2010, 11:50 PM PDT
In force
3 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

022 
WHUS76 KEKA 190322
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
822 PM PDT THU MAR 18 2010


PZZ470-475-190700-
/O.CAN.KEKA.GL.W.0103.000000T0000Z-100319T0600Z/
/O.NEW.KEKA.SC.Y.0023.100319T0322Z-100319T0700Z/
/O.CAN.KEKA.SE.W.0052.000000T0000Z-100319T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
822 PM PDT THU MAR 18 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...
...GALE WARNING IS CANCELLED...
...HAZARDOUS SEAS WARNING IS CANCELLED...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-190430-
/O.CAN.KEKA.SC.Y.0022.000000T0000Z-100319T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
822 PM PDT THU MAR 18 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

PZZ455-190430-
/O.CAN.KEKA.SC.Y.0021.000000T0000Z-100319T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
822 PM PDT THU MAR 18 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$
1 follow-up statement
265 
WHUS76 KEKA 190650
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1150 PM PDT THU MAR 18 2010

PZZ470-475-190800-
/O.CAN.KEKA.SC.Y.0023.000000T0000Z-100319T0700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1150 PM PDT THU MAR 18 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS WILL CONTINUE TO DIMINISH OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 18, 2:16 PM PDT, 6 hours 6 minutes earlier.

Area forecast discussion, Mar 18, 2:16 PM PDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
216 PM PDT THU MAR 18 2010

.SYNOPSIS...A RIDGE OF HIGH PRESSURE WILL CONTINUE TO BRING ABOVE
NORMAL TEMPERATURES AND DRY WEATHER TO NORTHWEST CALIFORNIA THROUGH
FRIDAY. LOW CLOUDS AND FOG ARE EXPECTED TO BEGIN AFFECTING THE
COASTAL AREAS LATE FRIDAY NIGHT AND SATURDAY.

&&

.DISCUSSION...MAIN FORECAST CHALLENGE IS MARINE STRATUS
DEVELOPMENT...MAINLY FOR LATE FRIDAY NIGHT. CURRENT AFTERNOON
SURFACE ANALYSIS DEPICTS TYPICAL WARM SEASON INVERTED TROUGH
STRETCHED ALONG THE NORTH COAST. A VERY DRY AIRMASS IN PLACE AS
WELL THIS AFTERNOON PER SUNNY CONDITIONS...12Z KMFR/KOAK
SOUNDINGS...AND OFFSHORE COMPONENT TO LOW LEVEL FLOW. THERMAL
RIDGE WITH H85 TEMPS OF 12 TO 14C ACROSS THE CWA WILL REMAIN IN
PLACE THROUGH FRIDAY WITH AMPLIFIED RIDGE OVERHEAD AND CONTINUED
OFFSHORE FLOW. THIS RIDGE CURRENTLY NUDGING OVERHEAD WILL PUSH JUST
EAST FOR LATE FRIDAY NIGHT INTO SATURDAY...RESULTING IN SOUTHERLY
LOW LEVEL WINDS. PER LATEST NAM BOUNDARY LAYER MOISTURE AND
PATTERN RECOGNITION...SOUTHERLY SURGE OF LOW STRATUS AND FOG
ACROSS THE WATERS AND COASTAL AREAS WILL BE LIKELY TO COME IN FOR
SATURDAY...AND CONTINUE FOR A COUPLE DAYS AS ONSHORE FLOW
CONTINUES.

UPPER RIDGE FLATTENS OUT AND WEAKENS FOR SUNDAY AND MONDAY...AS
NORTHERN STREAM SHORT WAVE PASSES TO THE NORTH. WILL KEEP SMALL POPS
IN THE FORECAST ATTM AS MUCH OF THE ENERGY/PRECIP SHOULD BE CONFINED
TO THE NORTH OF THE EKA CWA. HOWEVER...THE ECMWF IS STRONGER AND
FARTHER SOUTH THAN THE GFS WITH THIS TROUGH PASSAGE. TUESDAY COULD
START ANOTHER ROUND OF DRY AND WARM WEATHER AS THE UPPER RIDGE
RE-AMPLIFIES JUST OFF THE COAST. THERMAL RIDGE LOOKS TO REMAIN IN
PLACE THROUGH THE WEEK AS WEAK SHORT WAVES LIFT NORTHEAST WELL OFF
TO THE NORTHWEST OF THE CWA. ONLY SMALL POPS WERE MAINTAINED
ACCORDINGLY. HENRY

&&

.AVIATION...PICTURES FROM SPACE SHOWING CLEAR SKIES ENTIRE NORTHERN
CA THIS AFTERNOON AS A RIDGE OF HIGH PRESSURE DOMINATES THE
SENSIBLE WEATHER.  HIGH RESOLUTION RH FIELDS SUGGEST EVEN LESS CLOUD
COVER LATE TONIGHT AND EARLY TOMORROW THUS ALTHOUGH SOME LIGHT CLOUD
COVER AND GROUND FOG IS STILL POSSIBLE EXPECT LESS THAN WHAT WAS
OBSERVED LAST NIGHT AND THIS MORNING.  MAINLY VFR CONDITIONS EXPECTED
THROUGH THE NEXT TAF CYCLE FOR ALL AREAS.

&&

.MARINE...NORTHERLIES HAVE DIMINISHED BUT MAY REGAIN STRENGTH AGAIN
THIS AFTERNOON AS HEATING INTENSIFIES ACROSS THE INTERIOR. BY THIS
EVENING WINDS SHOULD DIMINISH THUS ENDING THE CURRENT ROUND OF SCA'S
AND GALE WARNINGS. CONDITIONS WILL IMPROVE BY EARLY FRIDAY...WITH
MUCH WEAKER SURFACE WINDS AND CALMER SEAS ACROSS ALL WATERS FRIDAY
AFTERNOON THROUGH AT LEAST SATURDAY NIGHT.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 3 AM PDT FRIDAY PZZ450-455.

     GALE WARNING UNTIL 11 PM PDT THIS EVENING PZZ470-475.

     HAZARDOUS SEAS WARNING UNTIL 11 PM PDT THIS EVENING PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 18, 4:02 AM PDT, 16 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
402 AM PDT THU MAR 18 2010

CAZ001>004-076-191245-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
402 AM PDT THU MAR 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.